Sunday, August 10, 2008

Coming and Going

Who's coming - nephew in law. Going - me in 6 days. My husband's 17 year old nephew arrived on Friday from England. He's here for a week (until we leave) and then off to his grandmother's on the island. It's been 4 years since I've seen him my, he's grown, he's 6 '3" and now sporting a soft British accent. His mum is not in the picture, sadly. It's a long story, but I have a special place in my heart for him. This boy's history is full of tragedy and heartache and a couple of times we've had to consider having custody over him. But it was the prevailing thought that his father should step up to the plate and quit having people bail him out of his reponsibilities, so he moved to England years ago to be with his father, who managed to get himself deported. Yes, deported, that's what happens when you don't bother to get a citizenship and you frig around in the wrong province.



I've noticed he's still got the aloof quality to him at least as far as I'm concerned. I try not to take it personally. He answers questions but doesn't really initiate too much conversation. When DH is around, I pretty much don't exist, if you know what I mean. I try to be nurturing with food, but you can't really get to know someone in a week here and there. Funny, how that longing to mother and nurture someone is still there. I long for that connection. For years, I transferred that into my dog and with him gone now, there's this big hole in my heart.



*******************************************************************************



I haven't been doing to well on the happy pills, they really should be called freak out pills, because about 6 hours after I take them, I start to get this jittery, butterfly feeling in the stomach feeling. The whole dress thing is a perfect example. I became completely overwhelmed with it, almost became unhinged with anxiety. The doctor warned me that would happen, but this is ridiculous, when is it going to go away? I'm not supposed to drink when I'm on it, but hell, it's the only thing that calms me down. I'm going to the doctor tomorrow.



Even bootcamp is making me anxious. I seem to be getting worse, not better. I'm not a very fast runner, perhaps it's my exercise induced asthma, but the faster I try to run, the harder it is on my lungs. If I slowly jog, I can get to point A and back no problem, but I'm tired of being last. The group has already moved on to some other set of drills and I'm always playing catch up. I also have started perspiring a hell of a lot more, which could mean I'm getting fitter or it's a side effect of the Wellbutrin. I'm thinking it's a side effect; I've become really self conscious about it. The sweat just pours off my forehead and splashes into my eyes and I'm constantly having to wipe it off with my t-shirt or washcloth. I've got 3 more classes and then I'm going to get tested on my mile run. Cripes, I have a feeling, it's not going to much faster than when I started. We have one more urban gauntlet day to do - that's where we run up the bridge stairs 3 times (it's got to be at least a mile and a half in total distance) and then we start running and doing drill exercises between our two stadiums. It involves a LOT of stairs, pushups, lunges and squats and sprints at breakneck speed for an hour. It's not pretty folks and I breathe like a choo choo train. I can do everything for sure, but my feeling of victory comes when it's over and I'm still vertical.



Gotta run now. Pun intended.

7 comments:

Teendoc said...

Generally side effects wane in 2-3 weeks. If it is longer than that, this might not be the right medication for you. I hope that this is being prescribed by a specialist and not a primary care doctor. My med management is complicated enough that I see a psychopharmacologist...a psychiatrist who only does meds. I hate when primary care docs prescribe because you really need specialist who know the ins and outs of the meds to deal with the side effects and tinkering that is often needed. Hope you feel better!

annacyclopedia said...

You rock my world for even signing up for bootcamp. It is something I would never do in a million years, even though I try to be healthy and fit generally (although I just ate my second piece of chocolate cherry pecan pie of the weekend). I hope your medication thing gets sorted out - it's definitely something to keep on top of if you're noticing side effects like those.

Deathstar said...

Yep, you don't get to see a specialist for such things unless you're suicidal. I've never been too thrilled about GPs for certain things - I used to work for a doctor and they tend to know about as much as the drug rep tells them about such drugs.

luna said...

yes, I know about that hole in the heart. here's hoping it's filled with joy soon.

hope you get your meds worked out.

ok, here's my 2 hours in paris recommendation if you like chocolate and art... if you have an afternoon free, head to jardins des tuileries and go across the street to cafe angelina on rue rivoli for chocolat (hot melted chocolat with fresh whipped cream), or just a coffee and pastry, or lunch is good too. but I recommend the chocolat.
then, head back to tuileries and go to musee l'orangerie (small museum at the end), just to see the original Monets as he intended them to be seen. simply breathtaking -- you feel like you're at monet's gardens in giverny without leaving paris... I was high for hours.

I also loved rodin's sculpture gardens, and musee d'orsay (esp. the top floor of art and rooftop view).

Wordgirl said...

I know for me I took Celexa for a while and it made me feel very trippy -- it wasn't the right one for me...

I hope your nephew's visit is a good one -- boys are such mysterious creatures -- but they need love in ways that I think, sometimes, are even deeper than we know, or than they let us know anyway...

And bootcamp! Ye gods, I would keel over.

No really, I would.
XO

Pam

loribeth said...

My teenaged nephews love me, I know, but they are clearly more comfortable with dh. I'm sure he will remember your kindness to him, though!

I'm hoping that either the side effects subside or you can find another drug that works better for you. As for bootcamp, I bow to your initiative!!

Have a great time on your trip!!

Pamela Jeanne said...

I thought I coined the term hole in the heart, but sadly it appears to be more universal.

So proud of you for continuing your work outs ... the exercise, hard as it is, will no doubt pay off in ways large and small.